MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/18/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Initial information provided by the reporter states: during the procedure, 2 retracta detachable embolization coils had been placed and an attempt was made to place a third retracta detachable embolization coil.During deployment it was noted that the third coil would not separate.It appeared that the wire was spun clockwise and counter clockwise.A slither of the retracta wire was still attached to the coil.New information received on 05feb2016 determined reportability: upon reviewing images provided by the rep, it was confirmed that the device had separated and a segment was left in the patient.A small slither of wire remained attached to the coil.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation: a review of complaint history, device history record, drawings, instructions for use (ifu) and manufacturing instructions was conducted during the investigation.The customer returned one used and stretched delivery wire.Neither the proximal coil nor the distal coil from the delivery wire were returned.A search of the device history record was conducted.In production of lot 5870508x and lot 5870508, there were no reported nonconformances.In addition to this, in the production of the delivery wire subassembly there were no reported nonconformances in the production of the delivery wire.At the time of the investigation, this is the only reported complaint associated with this production lot.There is no evidence to suggest that the device was not manufactured to specification.Neither the distal coil nor the proximal coil of the delivery wire were present when the returned device was examined.It is possible that the separated portion of the proximal coil and the distal coil are the "slither" shown in the returned imaging.The product is shipped with an ifu which provides the warnings, precautions, and instructions for use.The ifu states to "turn the delivery wire counterclockwise 8-10 times, until coil detachment can either be felt or visualized under fluoroscopy.It is recommended that the junction remain just inside the tip of the catheter." the ifu also states "in general, the first coil selected should have a diameter that is 20% larger, or 2 mm oversized, than the vessel that is being occluded." measures have been addressed previously for similar complaints regarding this issue.We have notified the appropriate internal personnel and will continue to monitor for similar complaints.
 
Event or Problem Description
Initial information provided by the reporter states: during the procedure, two retracta detachable embolization coils had been placed and an attempt was made to place a third retracta detachable embolization coil.During deployment it was noted that the third coil would not separate.It appeared that the wire was spun clockwise and counter clockwise.A slither of the retracta wire was still attached to the coil.New information received on (b)(6) 2016 determined reportability: upon reviewing images provided by the rep, it was confirmed that the device had separated and a segment was left in the patient.A small slither of wire remained attached to the coil.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5466341
Report Number1820334-2016-00092
Device Sequence Number18980854
Product Code KRD
UDI-Device Identifier10827002342047
UDI-Public(01)10827002342047(17)200622(10)5870508X
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-20
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/18/2015
Device Age5 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/29/2016
Supplement Report FDA Received Date04/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR